Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at May 26, 2021, 8:13 PM EDT for Pike County, Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 8:13 PM EDT (00:13 UTC)
- Expired
- May 26, 2021, 9:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Binghamton, NY
County Pike County, PA
The radar
The Binghamton radar (KBGM), 127 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
316
WWUS81 KBGM 270013
SPSBGM
Special Weather Statement
National Weather Service Binghamton NY
813 PM EDT Wed May 26 2021
NYZ062-PAZ048-072-270115-
Sullivan NY-Southern Wayne PA-Pike PA-
813 PM EDT Wed May 26 2021
...STRONG THUNDERSTORM WILL AFFECT...SOUTHERN SULLIVAN...SOUTHERN
WAYNE AND PIKE COUNTIES UNTIL 915 PM EDT...
At 813 PM EDT, Doppler radar was tracking a strong thunderstorm over
Greentown, or 14 miles north of Mount Pocono, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lackawaxen, Blooming Grove, Honesdale, Paupack, Shohola, Matamoras,
Tusten, Sterling, Hawley and Milford.
LAT...LON 4150 7449 4149 7476 4143 7476 4143 7473
4140 7474 4136 7469 4132 7479 4123 7487
4119 7488 4119 7514 4125 7513 4123 7546
4123 7547 4126 7544 4135 7545 4157 7535
4156 7443
TIME...MOT...LOC 0013Z 269DEG 41KT 4134 7533
$$
AJGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at May 26, 7:34 PM EDT, 39 minutes earlier.
Area forecast discussion, May 26, 7:34 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 734 PM EDT Wed May 26 2021 .SYNOPSIS... Scattered storms, some of which could be severe with damaging winds and perhaps hail, continue into the early evening. Lingering showers wrap up through midnight. Cooler and dry weather will follow the front for Thursday, followed by more rain and chilly weather from a low pressure system passing to the south on Friday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... 630 PM Update... Additional convection behind the initial line of storms has become organized into another broken line, moving across the I-81 corridor at this time. With some embedded lightning jumps and storms moving into an area that was able to briefly destabilize again behind earlier storms, some strong to severe storms are still possible with the primary threats being damaging winds and perhaps some small hail. Additional quick accumulations up to a quarter to a half an inch are possible, but while this second round of showers and storms are passing through areas that received some heavy rain earlier today, we are still far from nearing any flood concerns with such dry antecedent conditions. Have trimmed our Watch to exclude our NY counties west of I-81, and will let it expire next hour. Convection largely wraps over the next couple of hours, but will continue to keep in a chance for some showers and rumbles of thunder through around midnight as the cold front finally passes through. Temperatures should be able to quickly fall back into the 50s overnight while clouds begin to break. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... 220 PM Update: With high pressure briefly in control, Thursday will be dry and pleasant with highs expected to be in the 60s across most of Central NY. Highs are expected to be in the 70s from the Southern Tier of NY southward into Northeast PA. Clouds increase from west to east Thursday night ahead of the next system. A few rain showers cannot be ruled out by late Thursday night/early Friday morning, but the majority of the rain holds off until the daytime hours on Friday. Lows are expected to be in the lower 40s to near 50. Friday's weather looks to be rather dreary with rain and temperatures only topping out in the upper 40s to upper 50s, with lower 60s for portions of the Wyoming Valley and Poconos. The most widespread shower activity looks to be during the afternoon into the early evening as low pressure passes south of the area. Occasional showers continue Friday night, although they will be diminishing in coverage from north to south as the low pressure moves eastward off the Mid-Atlantic coast. Lows are expected to be in the 40s. Conditions will continue to dry out on Saturday, although some lingering showers will be possible, especially across Northeast PA. Otherwise, partly sunny skies are expected with continued cool conditions. Highs are expected to be in the upper 50s to mid 60s. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... 220 PM Update: After a dry period Saturday night, forecast uncertainty increases for the long term period. Some model guidance (i.e. the 12Z GFS) has high pressure in control, leading to an extended drier period of weather. However, other model guidance (i.e. ECMWF and Canadian models), hints at a developing coastal low pressure system, and some rain showers reaching our forecast area, especially east of I-81. For now, went with the NBM for PoPs, which led to mainly slight chance PoPs. Otherwise, a general warming trend is expected into next week with temperatures returning closer to normal. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... Thunderstorms will pass through KAVP over the next hour, then, for the most part, shower activity will end entirely for tonight. Some lingering lower level moisture may keep in some visibility restrictions at KBGM. Otherwise, MVFR ceilings will become most likely at KRME, KITH, and KBGM overnight, and some brief restrictions are not out of the question at our remaining terminals as ceilings come in at around 2500 to 3500 ft. A few wind gusts to around 15kts will be possible overnight as a cold front moves through. Into Thursday morning, clouds will gradually scatter out with VFR conditions the remainder of the forecast period. Outlook... Friday through Friday night...Rain and restrictions expected. Saturday...Lingering showers/restrictions possible; mainly VFR. Saturday night through Sunday night...VFR except probable late night-early morning valley fog at least KELM; possibly others. Monday...Mainly VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...HLC NEAR TERM...HLC SHORT TERM...BJG LONG TERM...BJG AVIATION...HLC/MPK
Hazardous weather outlook, May 26, 6:32 PM EDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 632 PM EDT Wed May 26 2021 NYZ045-046-056-057-062-PAZ038>040-043-044-047-048-072-272245- Chenango-Otsego-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 632 PM EDT Wed May 26 2021 ...SEVERE THUNDERSTORM WATCH 205 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ009-015>018-022>025-036-037-044-055-272245- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Tioga- 632 PM EDT Wed May 26 2021 This Hazardous Weather Outlook is for central New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 26, 6:16 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Binghamton NY
616 PM EDT Wed May 26 2021
PAZ038-039-262245-
Susquehanna PA-Bradford PA-
616 PM EDT Wed May 26 2021
...STRONG THUNDERSTORM WILL AFFECT...NORTHERN SUSQUEHANNA AND
NORTHEASTERN BRADFORD COUNTIES UNTIL 645 PM EDT...
At 616 PM EDT, Doppler radar was tracking a strong thunderstorm near
Warren Center, or 14 miles south of Owego, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Montrose, Hallstead, Orwell, Windham, New Milford, Great Bend, Le
Raysville, Little Meadows, Gibson and Friendsville.
LAT...LON 4179 7630 4197 7636 4200 7626 4200 7615
4199 7615 4198 7565 4180 7561
TIME...MOT...LOC 2216Z 256DEG 38KT 4190 7623
AJGSpecial weather statement, May 26, 6:48 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Binghamton NY
648 PM EDT Wed May 26 2021
NYZ056-PAZ039-040-262315-
Broome NY-Susquehanna PA-Northern Wayne PA-
648 PM EDT Wed May 26 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHEASTERN
BROOME...SUSQUEHANNA AND NORTHWESTERN WAYNE COUNTIES UNTIL 715 PM
EDT...
At 647 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brackney to near Montrose. Movement was
east at 45 mph.
Strong wind gusts will be possible with these storms.
Locations impacted include...
Kirkwood, Conklin, Jackson, Sanford, Susquehanna, Deposit,
Susquehanna Depot, Montrose, Dimock and Harford.
LAT...LON 4171 7532 4171 7601 4204 7590 4213 7542
4205 7543 4202 7541 4200 7534 4197 7534
4195 7531 4195 7529 4191 7527 4189 7527
4188 7526
TIME...MOT...LOC 2247Z 262DEG 40KT 4198 7586 4179 7593
DJPSpecial weather statement, May 26, 6:55 PM EDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Binghamton NY 655 PM EDT Wed May 26 2021 NYZ045-046-056-057-270000- Otsego NY-Chenango NY-Broome NY-Delaware NY- 655 PM EDT Wed May 26 2021 ...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN OTSEGO...EAST CENTRAL BROOME...CENTRAL DELAWARE AND SOUTHEASTERN CHENANGO COUNTIES UNTIL 800 PM EDT... At 655 PM EDT, Doppler radar was tracking a strong thunderstorm over Bainbridge, or 15 miles north of Deposit, moving east at 50 mph. Small hail and strong wind gusts will be possible with this storm. Locations impacted include... Oneonta, Sidney, Walton, Delhi, Guilford, Colchester, Kortright, Meredith, Bainbridge and Hamden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to minor flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4216 7564 4243 7558 4245 7466 4213 7455 TIME...MOT...LOC 2255Z 264DEG 42KT 4228 7552 MWG
Special weather statement, May 26, 7:16 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Binghamton NY
716 PM EDT Wed May 26 2021
PAZ039-040-044-072-270000-
Southern Wayne PA-Susquehanna PA-Northern Wayne PA-Lackawanna PA-
716 PM EDT Wed May 26 2021
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN SUSQUEHANNA...
NORTHEASTERN LACKAWANNA AND CENTRAL WAYNE COUNTIES UNTIL 800 PM
EDT...
At 715 PM EDT, Doppler radar was tracking a strong thunderstorm near
Royal, or 9 miles northwest of Carbondale, moving east at 45 mph.
Small hail and winds in excess of 40 mph will be possible with this
storm.
Locations impacted include...
Honesdale, Clifford, Forest City, Vandling, Union Dale, Prompton,
Bethany, Pleasant Mount, Royal and Rutledgedale.
LAT...LON 4161 7508 4159 7508 4161 7573 4164 7573
4164 7572 4165 7573 4175 7575 4182 7511
4162 7505
TIME...MOT...LOC 2315Z 268DEG 41KT 4170 7558
AJGLocal storm report, May 26, 7:27 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
727 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG SUSQUEHANNA 41.93N 75.60W
05/26/2021 SUSQUEHANNA PA 911 CALL CENTER
TREE DOWN BLOCKING STATE ROUTE 92. OAKLAND
TOWNSHIP.
&&Special weather statement, May 26, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
813 PM EDT Wed May 26 2021
NYZ062-PAZ048-072-270115-
Sullivan NY-Southern Wayne PA-Pike PA-
813 PM EDT Wed May 26 2021
...STRONG THUNDERSTORM WILL AFFECT...SOUTHERN SULLIVAN...SOUTHERN
WAYNE AND PIKE COUNTIES UNTIL 915 PM EDT...
At 813 PM EDT, Doppler radar was tracking a strong thunderstorm over
Greentown, or 14 miles north of Mount Pocono, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lackawaxen, Blooming Grove, Honesdale, Paupack, Shohola, Matamoras,
Tusten, Sterling, Hawley and Milford.
LAT...LON 4150 7449 4149 7476 4143 7476 4143 7473
4140 7474 4136 7469 4132 7479 4123 7487
4119 7488 4119 7514 4125 7513 4123 7546
4123 7547 4126 7544 4135 7545 4157 7535
4156 7443
TIME...MOT...LOC 0013Z 269DEG 41KT 4134 7533
AJGNearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.